# SDR FJ7A20210105002

- Difficulty date: December 30, 2020
- Submitted: January 5, 2021
- Operation: Air carrier
- Aircraft: N317MM
- Make and model: Lear 60LEAR
- Aircraft serial: 236
- Aircraft time: 3,774 hours, 2,588 cycles
- System (JASC): 3222 · Nose/Tail Landing Gear Strut/Axle
- Part: Strut
- Part number: 2342100030
- Part serial: 023
- Condition: Discharged
- Location: Nlg
- Part time: 2,454 hours, 1,566 cycles
- Component: Landing Gear, Lear
- Component part number: 2342100030
- Stage of operation: CL
- How discovered: O
- Nature of condition: E, J, S
- Precautionary procedure: A

## Discrepancy

DURING A NORMAL CLIMB-OUT AFTER A TAKEOFF ON RUNWAY 25 AT KSBA, "POSITIVE RATE" WAS CALLED BY THE PM (SIC), AND THE PF (PIC) RESPONDED WITH "GEAR UP, YAW DAMPER".  UPON GEAR RETRACTION, THE CREW NOTICED THAT THE NOSE RED "UNSAFE" LIGHT REMAINED ILLUMINATED.  THIS WAS ALSO ACCOMPANIED BY A SLIGHT INCREASE IN AIRFLOW NOISE COMPARED TO NORMAL GEAR RETRACTION.  THE CREW LEVELED OFF AT 2,000 FEET AND BEGAN TO TROUBLE SHOOT.  THE GEAR WAS CYCLED TWICE, AND BOTH TIMES THE SAME INDICATION PRESENTED.  AFTER THIS, THE CREW DID A FLY-BY WITH TOWER AND THE TOWER COMMENTED THAT THE NOSE GEAR DOORS WERE OPEN AND THE NOSE GEAR APPEARED ONLY PARTIALLY RETRACTED.  WHEN THE GEAR WAS LOWERED, THE CREW HAD "3 GREEN, NO RED" INDICATING ALL 3 GEAR WERE DOWN AND LOCKED.  AFTER DECIDING THAT THE BEST COURSE OF ACTION WAS TO RETURN TO KSBA AND LAND, THE CREW FLEW AROUND FOR APPROXIMATELY 1.5 HOURS (ON VECTORS WITH SBA APPROACH CONTROL) IN ORDER TO BURN ENOUGH GAS TO COME DOWN BELOW MAXIMUM LANDING WEIGHT.  ONCE THE CREW WAS WITHIN MAX LANDING WEIGHT, ONE MORE FLY-BY WAS DONE WITH THE GEAR EXTENDED.  THE TOWER COMMENTED THAT ALL 3 GEAR APPEARED TO BE DOWN, LOCKED, AND STRAIGHT.  THE CREW BROUGHT THE AIRPLANE AROUND THE PATTERN AND CAME TO A FULL STOP LANDING.  EMERGENCY EQUIPMENT/PERSONNEL WERE STANDING BY JUST IN CASE.  LANDING WAS UNEVENTFUL.  NOSE GEAR HELD UP AND EVEN ALLOWED FOR NOSE STEERING.  THE CREW TAXIED THE AIRCRAFT BACK TO PARKING AND SHUT DOWN.
